Methotrexate side affects after 3 yrs

Hi, ive been on methotrexate fir about 3 yrs with no problem but fir the last 3 weeks its making me feel so sick

once ive swallowed them they feel as if they are stuck 🤮

i get tummy upset & a headache, its making me miserable

also some recent bloods have shown a huge rise in ALT levels (liver) which went back down when i stopped taking them for two weeks

back on them again and getting another blood test next week

ive read lots about methotrexate toxicity but rheumatology nurse said no you dont get a reaction after all this time it would of happened when you started them🤦‍♀️ but thats what methotrexate toxicity is!! A build up over a period of time

anyone else had these issues?

Comments

  • BettyMac
    BettyMac Member Posts: 200

    Hi Debbienewbie

    Like you, I had no problems with nausea for the first few years - then it kicked in.

    They changed me from tablets to the injectable version and that’s been a lot better.

    I find that drinking more water seems to help with the nausea - perhaps because it’s diluting and flushing the stuff through my system more quickly.

    My bloods have always been fine throughout.

  • frogmorton
    frogmorton Member Posts: 29,238

    I was going to suggest you ask if they can let you have it by jab.

    Makes you wonder though if your liver was a bit cross doesn't it?

    Best of luck stay strong and firm if you want to change things.

    Take care

    Toni x

  • leila
    leila Member Posts: 1

    Hi I’m new to the site. I recently changed to the methotrexate injection. Although side effects are slightly reduced. I still feel pretty rough the next day with nausea and headaches. I also take 5mgs of folic acid 6 days a week which definitely helps with the nausea

  • Loggiemod
    Loggiemod Member Posts: 216

    Hello @leila and welcome to the Community.

    I hope that the nausea settles down soon. It may be a case of just hanging in there but hope it goes alright for you in the end.